MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 30"(75CM) 6-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE SUTURE 30"(75CM) 6-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number EP8711H
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Analysis summary: a failed suture needle was received for fractographic evaluation.The component was identified as product code ep8711h.A fracture was observed on both ends of the needle.One side of the needle was received, the mating fracture surface was not provided for this evaluation.A scanning electron microscope (sem) was used to examine the fracture surfaces and surrounding area of the needles.The fracture surfaces were examined in multiple locations in order to determine the fracture mode.The evaluation revealed the fractures were composed of microvoid coalescence, which is evidence of a ductile overload failure.A cup-and-cone shaped fracture and macroscopic plastic deformation observed coincidental to the fracture provide additional evidence that the failure was induced by mechanical deformation leading to ductile overload.These were ductile fractures.Unintended use error caused or contributed to event.A manufacturing record evaluation was performed for the finished device batch qlbecp, ep8711h56 and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent a cabg procedure on (b)(6) 2021 and suture was used.It was noted prior to use that the needle was "burred¿.No fragments were generated and there was no delay in surgery.The procedure was completed successfully and there were no patient consequences., he spotted before using it.No further event information was provided.

Brand Name
PROLENE SUTURE 30"(75CM) 6-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11752615
Report Number2210968-2021-04097
Device Sequence Number14495089
Product Code GAW
UDI-Device Identifier10705031231313
UDI-Public10705031231313
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberEP8711H
Device Catalogue NumberEP8711H
Device Lot NumberQLBECP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2021
Initial Report FDA Received Date04/30/2021
Patient Sequence Number1